Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 19, 2025, 4:34 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 4:34 PM MDT (22:34 UTC)
- Expired
- Jun 19, 2025, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:20 PM MDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 315 PM MDT Thu Jun 19 2025
- Minor to moderate heat risk continues today and Friday as above normal temperatures remain. Isolated areas of major heat risk are possible across central and western New Mexico.
- The threat of rapid fire spread returns to western New Mexico Friday and Saturday due to breezy southwest winds and very low humidity.
- Precipitation chances begin to increase late weekend and into early next week across central and eastern New Mexico, increasing the threat of flash flooding.
Area forecast discussion, Jun 19, 3:20 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 320 PM MDT Thu Jun 19 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 315 PM MDT Thu Jun 19 2025 - Minor to moderate heat risk continues today and Friday as above normal temperatures remain. Isolated areas of major heat risk are possible across central and western New Mexico. - The threat of rapid fire spread returns to western New Mexico Friday and Saturday due to breezy southwest winds and very low humidity. - Precipitation chances begin to increase late weekend and into early next week across central and eastern New Mexico, increasing the threat of flash flooding. && .SHORT TERM... (This evening through Friday night) Issued at 315 PM MDT Thu Jun 19 2025 Storms have developed early this afternoon along the central mountain chain. Storms have mainly been outflow driven thus far, moving down in elevation and collapsing quite quickly as the downdrafts outrun the updrafts. Most areas won't see any rainfall, but locations directly underneath a strong storm could see upwards of 0.5". Storms will quickly dissipate with the loss of daytime heating as instability decreases. Skies have become progressively more hazy this afternoon as smoke from the fires in the Gila mountains spreads north and eastward across the state. Fortunately, most of the smoke is elevated so it won't create significant health concerns. A light breeze overnight in most areas should prevent smoke from settling into valleys as well so that shouldn't be much of a concern. Hazy skies will continue into tomorrow as transport winds turn more southwesterly out ahead of an approaching trough. Winds trend stronger near the AZ border where a few gusts upwards of 45 mph may occur mid to late afternoon during peak mixing. Heights will begin to increase and 700mb temps drop so high temps are expected to come down a degree or two despite the downsloping off of mountain ranges such as the Chuskas. A southerly breeze will funnel up the Rio Grande Valley where temps will flirt again with 100F. The coverage of major heat risk is lower and decreasing temps aloft suggest temps will drop a bit from Thursday's highs so decided to not issue a Heat Advisory yet. Gusty showers will be a concern again Friday afternoon, with the Continental Divide and central mountain chain being favored. Dry thunder is most likely over the Jemez mountains where LIs as low as -3C could be enough for storm development despite the very dry boundary layer. The burn scars could once again get a shower in the afternoon, but the flash flood risk remains very low. && .LONG TERM... (Saturday through Wednesday) Issued at 315 PM MDT Thu Jun 19 2025 Dry air intrudes from the west on Saturday as the longwave trough over the PacNW digs into the Great Basin. It will be another dry and breezy day across most of the area, with the dry line receding back east of the central mountain chain. Convective coverage will probably be the lowest of all days in the next 7 days (potentially longer). Moderate heat risk is likely in many areas so be prepared if planning to enjoy the day outside. A subtropical moisture plume will make its appearance in southern NM on Sunday, marking the first day of this early season monsoonal surge. Precipitation chances increase Monday and Tuesday as PWATs surge to over 150% of normal. Diffluent flow aloft between the approaching trough and ridge over the eastern US along with southeasterly moisture flux at the sfc suggest the potential for rounds and rounds of showers and storms that could continue well into the overnight hours. The NBM has been very consistent with showing the heaviest rainfall totals along the central mountain chain and recent runs have actually increased slightly in rainfall totals. One thing to note is that instability does not look particularly impressive and will be something to watch in the coming days since extensive cloud cover could limit sfc heating enough to prevent heavy rainfall rates from developing. Both the GEFS and ENS have notably shifted further west with the plume of moisture, which would likely bring storm chances as far west as the AZ border. Storm motions will be fast early week, trending slower mid and especially late week as high pressure redevelops over northern Mexico. This will be a flash flood concern for areas that receive significant rainfall earlier in the week. && .AVIATION... (18Z TAFS) Issued at 1103 AM MDT Thu Jun 19 2025 Mostly VFR conditions will continue to prevail around the region today. Isolated showers and storms will favor the central mountain chain and adjacent highlands, eventually losing their strength as they move into the eastern plains this evening. Smoke from fires in southwest NM will continue spreading north and eastward today, creating hazy skies, but only minor vis reductions at the sfc. There is a very low chance (<10%) that IFR cigs develop in the southeast plains near Roswell late tonight. && .FIRE WEATHER... Issued at 315 PM MDT Thu Jun 19 2025 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO WESTERN NEW MEXICO FRIDAY AND SATURDAY... Southwest winds increase to 20 to 30 mph (sustained) of Friday and Saturday in western NM, creating critical fire weather conditions. Friday will be particularly dry with afternoon relative humidities as low as 5% and up to 14 hours of single digit relative humidity in the lee of the Chuskas mountains. Humidities increase slightly on Saturday thanks to lower temperatures and winds may drop a few knots, but drying from poor humidity recoveries the past several days and the very high ERCs (above the 90th percentile) suggest rapid fire spread will once again be a threat. Winds have also trended higher along the Upper Rio Grande Valley so that zone may need to be added to the Fire Weather Watch if trends continue and the coverage of critical fire weather increases. A few dry storms may develop over the Continental Divide Friday afternoon, although trends show slightly less coverage. Isolated showers and storms will favor southeastern areas on Saturday as dry air pushes in from the west. Wetter weather arrives Sunday as sub-tropical moisture surges in from the south. Widespread wetting precipitation is likely in central and eastern NM Monday through Thursday, with lower confidence in the west. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 99 58 92 / 0 0 0 0 Dulce........................... 52 92 47 87 / 0 5 0 0 Cuba............................ 61 92 55 89 / 0 10 5 5 Gallup.......................... 53 95 49 88 / 0 0 0 0 El Morro........................ 58 91 53 86 / 0 0 0 0 Grants.......................... 57 96 52 91 / 0 10 0 5 Quemado......................... 60 93 54 88 / 0 0 0 0 Magdalena....................... 68 92 63 91 / 0 10 5 10 Datil........................... 60 91 56 87 / 0 10 0 5 Reserve......................... 56 98 50 91 / 0 0 0 0 Glenwood........................ 61 102 55 95 / 0 0 5 0 Chama........................... 51 85 46 81 / 0 10 0 0 Los Alamos...................... 64 88 62 87 / 0 20 10 5 Pecos........................... 59 88 58 86 / 5 10 10 10 Cerro/Questa.................... 59 86 56 84 / 0 10 0 5 Red River....................... 50 77 48 75 / 0 10 0 5 Angel Fire...................... 46 81 44 79 / 0 10 0 5 Taos............................ 55 89 51 88 / 0 10 0 5 Mora............................ 51 85 52 84 / 5 10 10 10 Espanola........................ 63 96 59 95 / 5 10 10 5 Santa Fe........................ 65 90 62 88 / 5 10 10 5 Santa Fe Airport................ 63 94 60 92 / 5 10 10 5 Albuquerque Foothills........... 72 97 69 96 / 5 10 10 5 Albuquerque Heights............. 70 99 66 97 / 5 10 5 5 Albuquerque Valley.............. 69 101 65 100 / 5 10 5 5 Albuquerque West Mesa........... 71 99 66 98 / 5 10 5 5 Belen........................... 69 100 62 99 / 0 10 5 0 Bernalillo...................... 68 100 65 98 / 5 10 5 5 Bosque Farms.................... 68 100 62 99 / 5 10 5 5 Corrales........................ 70 101 66 99 / 5 10 5 5 Los Lunas....................... 69 100 63 99 / 5 10 5 0 Placitas........................ 70 96 67 94 / 5 10 10 5 Rio Rancho...................... 70 99 66 98 / 5 10 5 5 Socorro......................... 74 102 67 101 / 0 10 5 5 Sandia Park/Cedar Crest......... 63 91 61 89 / 5 10 10 5 Tijeras......................... 65 93 63 92 / 5 10 10 5 Edgewood........................ 58 91 59 91 / 5 10 10 5 Moriarty/Estancia............... 56 92 56 92 / 10 10 10 10 Clines Corners.................. 59 87 59 87 / 10 10 10 10 Mountainair..................... 61 92 59 91 / 10 10 10 5 Gran Quivira.................... 59 91 59 91 / 10 10 10 10 Carrizozo....................... 64 94 68 93 / 20 10 10 10 Ruidoso......................... 60 86 63 85 / 10 20 10 20 Capulin......................... 58 88 59 87 / 10 5 0 5 Raton........................... 56 91 55 91 / 10 10 0 5 Springer........................ 58 93 58 92 / 20 10 0 5 Las Vegas....................... 57 88 57 88 / 10 10 10 10 Clayton......................... 68 95 68 95 / 5 0 0 0 Roy............................. 63 91 63 91 / 20 10 0 10 Conchas......................... 68 97 69 99 / 10 5 0 10 Santa Rosa...................... 66 94 66 95 / 10 10 5 10 Tucumcari....................... 68 96 69 97 / 10 0 0 0 Clovis.......................... 67 96 69 96 / 0 0 0 5 Portales........................ 66 97 68 97 / 0 0 0 5 Fort Sumner..................... 67 98 69 98 / 0 5 0 10 Roswell......................... 72 100 73 102 / 0 5 10 10 Picacho......................... 63 95 65 96 / 10 20 10 20 Elk............................. 60 93 63 94 / 5 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM MDT this evening for NMZ201-219. Red Flag Warning from noon to 9 PM MDT Friday for NMZ101-105. Fire Weather Watch from Saturday morning through Saturday evening for NMZ101-105. && SHORT TERM...16 LONG TERM....16 AVIATION...16
In the hours before
Special weather statement, Jun 19, 2:23 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
223 PM MDT Thu Jun 19 2025
NMZ215-229-192100-
East Slopes Sangre de Cristo Mountains NM-Northeast Highlands NM-
223 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 3 PM MDT...
At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Tecolote, or 12 miles southwest of Las Vegas,
moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tecolote, Romeroville, Ojitos Frios, San Pablo and San Geronimo.
This includes the following highways...
State Road 283 between Mile Markers 2 and 10.
Interstate 25 between Mile Markers 326 and 327...and
between Mile Markers 335 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3556 10542 3564 10535 3550 10517 3539 10539
3548 10549
TIME...MOT...LOC 2022Z 224DEG 10KT 3549 10538
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH
11Special weather statement, Jun 19, 3:50 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 350 PM MDT Thu Jun 19 2025 NMZ227-228-192215- Johnson and Bartlett Mesas Including Raton Pass NM-Far Northeast Highlands NM- 350 PM MDT Thu Jun 19 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLFAX COUNTY UNTIL 415 PM MDT... At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Raton, moving east at 15 mph. HAZARD...Wind gusts of 50 to 55 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Raton, Sugarite and Sugarite Canyon State Park. This includes the following highways... Highway 64 between Mile Markers 350 and 353. Interstate 25 between Mile Markers 450 and 460. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3689 10466 3699 10464 3699 10434 3685 10434 TIME...MOT...LOC 2150Z 268DEG 13KT 3698 10456 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 TO 55 MPH 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:22 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 24 hr |
| Jun 19, 2:22 AM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 43 hr |
| Jun 19, 2:23 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 19, 3:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 19, 5:37 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Jun 19, 5:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 55 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.